Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Grushko-like theorems for a class of finitely presented semigroups

Author: Ann Yasuhara
Journal: Proc. Amer. Math. Soc. 42 (1974), 359-364
MSC: Primary 20M05
MathSciNet review: 0335665
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: An analogue of Grushko's theorem and the unsolvability of the isomorphism problem hold for semigroups in the class of all finitely presented semigroups that have a presentation in which there is no defining relation of the form $ 1 \Leftrightarrow A$; this class is not recursive but is recursively enumerable.

References [Enhancements On Off] (What's this?)

  • [C&P] A. H. Clifford and G. B. Preston, The algebraic theory of semigroups. Vol. II, Mathematical Surveys, No. 7, American Mathematical Society, Providence, R.I., 1967. MR 0218472
  • [D] Martin Davis, Computability and unsolvability, McGraw-Hill Series in Information Processing and Computers, McGraw-Hill Book Co., Inc., New York-Toronto-London, 1958. MR 0124208
  • [K] A. G. Kuroš, Theory of groups, GITTL, Moscow, 1953; English transl., Vol II, Chelsea, New York, 1960. MR 15, 501; 22 #727.
  • [M] A. A. Markov, Theory of algorithms, Translated by Jacques J. Schorr-Kon and PST Staff, Published for The National Science Foundation, Washington, D.C. and The Department of Commerce by The Israel Program for Scientific Translations, Jerusal, 1961. MR 0132690
  • [MK&S] Wilhelm Magnus, Abraham Karrass, and Donald Solitar, Combinatorial group theory: Presentations of groups in terms of generators and relations, Interscience Publishers [John Wiley & Sons, Inc.], New York-London-Sydney, 1966. MR 0207802
  • [Mo] A. Mostowski, Review of A. A. Markov's impossibility of algorithms for recognizing some properties of associative systems, J. Symbolic Logic 17 (1952), p. 151.
  • [R] Michael O. Rabin, Recursive unsolvability of group theoretic problems, Ann. of Math. (2) 67 (1958), 172–194. MR 110743,
  • [Y1] Ann Yasuhara, Recursive function theory and logic, Academic Press, New York-London, 1971. Computer Science and Applied Mathematics. MR 0313027
  • [Y2] -, Some non-recursive classes of semi-groups with solvable word problem, Z. Math. Logik Grundlagen Math. (to appear).

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 20M05

Retrieve articles in all journals with MSC: 20M05

Additional Information

Keywords: Finitely presented semigroup, free product, rank, decision problem
Article copyright: © Copyright 1974 American Mathematical Society